Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Error analysis for polynomial evaluation

Author: A. C. R. Newbery
Journal: Math. Comp. 28 (1974), 789-793
MSC: Primary 65D15
MathSciNet review: 0373227
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A floating-point error analysis is given for the evaluation of a real polynomial at a real argument by Horner's scheme. A computable error bound is derived. It is observed that when a polynomial has coefficients of constant sign or of strictly alternating sign, one cannot expect better accuracy by reformulating the problem in terms of Chebyshev polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15

Additional Information

Keywords: Error analysis, polynomials
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society